EconPapers    
Economics at your fingertips  
 

An efficient numerical approach for solving three-point Lane–Emden–Fowler boundary value problem

Julee Shahni, Randhir Singh and Carlo Cattani

Mathematics and Computers in Simulation (MATCOM), 2023, vol. 210, issue C, 1-16

Abstract: For three-point Lane–Emden–Fowler boundary value problems (LEFBVPs), we propose two robust algorithms consisting of Bernstein and shifted Chebyshev polynomials coupled with the collocation technique. The first algorithm uses the Bernstein collocation method with uniform collocation points, while the second is based on the shifted Chebyshev collocation method with roots as its collocation points. In both algorithms, the equivalent integral equations of three-point LEFBVPs are constructed. Then the approximation and collocation approach are used to generate a system of nonlinear equations. Then we implement Newton’s method to solve this system. The current method is different from the traditional method as we do not require to approximate u′ and u′′ appearing in the problem. It reduces not only the computational time but also the truncation error. The existence of a unique solution is discussed. Error analysis of both algorithms is demonstrated. A well known property of the proposed techniques is that it provides efficient solution for a few collocation points. The numerical results verify the same.

Keywords: Three-point LEFBVPs; Chebyshev polynomials; Bernstein polynomials; Convergence analysis; Error estimation (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475423001143
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:210:y:2023:i:c:p:1-16

DOI: 10.1016/j.matcom.2023.03.009

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:210:y:2023:i:c:p:1-16